Note on the Jordan form of an irreducible eventually nonnegative matrix

Date
2015-06-01
Authors
Hogben, Leslie
Tam, Bit-Shun
Wilson, Ulrica
Hogben, Leslie
Major Professor
Advisor
Committee Member
Journal Title
Journal ISSN
Volume Title
Publisher
Altmetrics
Authors
Research Projects
Organizational Units
Mathematics
Organizational Unit
Journal Issue
Series
Department
Electrical and Computer EngineeringMathematics
Abstract

A square complex matrix A is eventually nonnegative if there exists a positive integer k(0) such that for all k >= k(0), A(k) >= 0; A is strongly eventually nonnegative if it is eventually nonnegative and has an irreducible nonnegative power. It is proved that a collection of elementary Jordan blocks is a Frobenius Jordan multiset with cyclic index r if and only if it is the multiset of elementary Jordan blocks of a strongly eventually nonnegative matrix with cyclic index r. A positive answer to an open question and a counterexample to a conjecture raised by Zaslavsky and Tam are given. It is also shown that for a square complex matrix A with index at most one, A is irreducible and eventually nonnegative if and only if A is strongly eventually nonnegative.

Comments

This article is published as Hogben, Leslie, Bit-Shun Tam, and Ulrica Wilson. "Note on the Jordan form of an irreducible eventually nonnegative matrix." The Electronic Journal of Linear Algebra 30 (2015): 279-285. DOI: 10.13001/1081-3810.3049. Posted with permission.

Description
Keywords
Citation
DOI
Collections